MDS is a bone marrow failure disorder
MDS is a blood cancer
Learn More >

Welcome to the MDS Patient Message Board Post New Thread

Welcome to the MDS Patient Message Board. We hope that you will find this to be a very valuable resource in your journey. We have recently revised the format of our forum to be much more user friendly and pleasing on the eyes. Let us know if you have any problems, or if you have additional suggestions on how we might further improve our site.

extreme itching after chemo

Home forums Patient Message Board extreme itching after chemo

This topic contains 4 replies, has 1 voice, and was last updated by  PamyRn 14 years, 3 months ago.

Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • #4251

    PamyRn
    Member

    Hey everyone. Went into AML Jan 5 and had first and only round of chemo. Had Ara-c and doxyrubacin (red stuff). Anyway on 6th day of continous Ara-C I broke out in rash…itched bad…finally after couple of weeks rash went away but the itching never did…thought I would drive myself crazy. Oncology doc didnt think it was anything,…maybe dry skin but otc lotions were not doing anything. Taking atarax and hydrocortisone cream….wasnt helping, so went to dermatologist…he said it was leukomoid reaction…gave me pramasone lotion with 2.5 cortisone and orderd photo/light therapy…like a tanning booth, but said was only 3 machines in state of MI….anyway ran this past my oncologist and he said if it is helping stay with it…then saw doc down at U of M yesterday and said NO>…said it could interfere with transplant and skin graft v/s host…so still itching…dont know what to do about it. Want to clear it up before I have to undergo this transplant. Know skin will be an issue for me and it frightens me. Anyway if anyone has any ideas about this itching skin issue I would appreciate the input!! Thanks for your support
    Pam

    #4252

    Terri
    Member

    I hope it gets better and Sorry I do not have any advise, Have not experienced this

    #4253

    Donna
    Member

    Hi Pam — Is there anything you can put in the bath (medicated or not) that might provide you with some relief. Aveeno – anti itch etc….
    Must be very frustrating.
    Hope you’re able to get some relief.

    Donna

    #4254

    B. Greene
    Member

    Have you tried Benadryl? Just a thought. Might ask about it.

    #4255

    PamyRn
    Member

    Hey everyone
    I have been taking benadryl and atarax for the itching and do use hydrocortisone cream. MOst recently have prescription for pramasone cream which has 2.5mg of cortisone in it. Have some relief from creams and meds, but have been taking them since 2nd week of Jan and it still bothers me. Started to think I was crazy and maybe it was psychological because if Im busy I dont have the urge to itch like I do when Im sitting down for the night….LOL Just wondered if anyone had similar experience
    Pam

Viewing 5 posts - 1 through 5 (of 5 total)

Register for an account, or login to post to our message boards. Click here.

You must be logged in to reply to this topic.


Login

Login

Search Forums

Review answers to commonly asked questions or get answers to your questions from an MDS expert